MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0130
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 08/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
As reported by the rep: "it was a combination of an accolade 1 stem and cocr +head.It looks like the patient is potentially looking to check/pursue any incompatibility as they experienced metallosis.I have forwarded the hip composition guide.Right hip; event was noticed via mri done at clinic which showed pseudotumor and elevated metal ion levels.Elevated metal ion levels (both cobalt and chromium elevated) post primary surgery.During revision surgery, trunnionosis was noted.".
 
Event or Problem Description
As reported by the rep: "it was a combination of an accolade 1 stem and cocr +head.It looks like the patient is potentially looking to check/pursue any incompatibility as they experienced metallosis.I have forwarded the hip composition guide.Right hip: event was noticed via mri done at clinic which showed pseudotumor and elevated metal ion levels.Elevated metal ion levels (both cobalt and chromium elevated) post primary surgery.During revision surgery, trunnionosis was noted.".
 
Additional Manufacturer Narrative
Reported event: an event regarding altr/abnormal ion level and wear involving a accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.Clinician review: a review with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a right primary cementless total hip arthroplasty since i was able to see an x-ray pre-revision with the implant in place.I can also confirm the revision surgery since i was able to review the operation report and the post revision xrays.I cannot confirm elevated metal ion levels because there was no documentation for this except on the product inquiry summary.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of pseudo-tumor, presumably with trunnionosis, and trunnion wear, are multifactorial including surgical technique especially in the way the femoral head and femoral trunnion is prepared and inserted.Also possible contributors are patient factors such as lifestyle, activity level and bmi, as well as implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with a clinical consultant indicated "confirmation of event: i can confirm that the patient had a right primary cementless total hip arthroplasty since i was able to see an x-ray pre-revision with the implant in place.I can also confirm the revision surgery since i was able to review the operation report and the post revision xrays.I cannot confirm elevated metal ion levels because there was no documentation for this except on the product inquiry summary.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of pseudo-tumor, presumably with trunnionosis and trunnion wear, are multifactorial including surgical technique especially in the way the femoral head and femoral trunnion is prepared and inserted.Also possible contributors are patient factors such as lifestyle, activity level and bmi, as well as implant factors."no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE TMZF HIP STEM #1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20285785
Report Number0002249697-2024-01315
Device Sequence Number18139536
Product Code LPH
UDI-Device Identifier04546540510532
UDI-Public04546540510532
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K994366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Catalogue Number6020-0130
Device Lot Number32824602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/31/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexFemale